Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 152, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 1, 2004, 9:51 AM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 9:51 AM CDT (14:51 UTC)
- Expired
- Jun 1, 2004, 10:40 AM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:50 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2433 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 011451
SVRJAN
MSC035-067-073-011540-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JONES COUNTY IN SOUTHEAST MISSISSIPPI
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1040 AM CDT
* AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHWEST OF HEBRON TO 19
MILES WEST OF WEST HATTIESBURG...OR FROM 12 MILES NORTHEAST OF
COLLINS TO 9 MILES EAST OF COLUMBIA...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR HEBRON AT 950 AM CDT
BE NEAR I-59 EXIT 78...SOSO...LUMBERTON AT 955 AM CDT
BE NEAR MOSS...I-59 EXIT 88...AT 1000 AM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3101 8937 3105 8956 3143 8953 3143 8938
3178 8939 3180 8904 3171 8896 3148 8899
3144 8914 3091 8915 3091 8932
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:45 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 1, 9:45 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT TUE JUN 1 2004 .DISCUSSION... HAVE UPDATED THE ZONES TO INCREASE POPS IN THE EAST AS A MCS CONTINUES TO MOVE OVER THE AREA. HAVE ALSO LOWERED TODAYS HIGH TEMPS AND INCLUDED THE WORDING FOR A FLASH FLOOD WATCH IN THE SOUTHEASTERN ZONES. EXPECT SOME SEVERE THUNDERSTORM ACTIVITY THROUGH EARLY AFTERNOON AS AN OCCASIONALLY BOWING SQUALL LINE MOVES THROUGH. MAIN CONCERN WILL BE FOR STRAIGHT LINE WINDS AND FOR FLASH FLOODING. THE SOIL OVER MANY AREAS IS SOAKED ALREADY AND CANNOT HANDLE MUCH MORE RAIN. IN ADDITION...DEALING WITH A DEVELOPING DAM BREAK ON LAKE DOCKERY...JUST SOUTH OF BYRAM. THINGS SHOULD BEGIN TO QUIET DOWN SOME THIS AFTERNOON AS THE MCS PUSHES EAST. RADAR DATA IN AWIPS IS NOW COMING IN AGAIN. WILL PROBABLY HAVE TO UPDATE THE ZONES IN A FEW HOURS AGAIN TO LOWER POPS WEST OF INTERSTATE 55. && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. && 18/HENRY
Hazardous weather outlook, Jun 1, 7:13 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 713 AM CDT TUE JUN 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021213- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 713 AM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO MERIDIAN. THE PRIMARY SEVERE WEATHER RISK WITH STRONGER STORMS WILL BE DAMAGING WIND GUSTS TO 70 MILES AN HOUR AND LARGE HAIL TO THE SIZE OF QUARTERS. A FEW STRONG STORMS WILL ALSO BE POSSIBLE FOR SOUTHEAST ARKANSAS AND MISSISSIPPI AREAS NORTH OF A LINE FROM YAZOO CITY TO MERIDIAN. FREQUENT LIGHTNING AND HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY STORM THAT FORMS. THE REMNANTS OF A FRONT WILL LINGER SOUTH OF INTERSTATE 20 AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND SOUTHERN ZONES. AN UPPER WEATHER DISTURBANCE WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR STRONG CONVECTION. ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL FOR MANY AREAS ALONG AND SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO MERIDIAN. PONDING WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HINDS COUNTY FOR A POTENTIAL DAM FAILURE IN BYRAM TODAY. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... ANOTHER ROUND OF STRONG THUNDERSTORMS IS EXPECTED WEDNESDAY AS THE NEXT WEATHER SYSTEM PIVOTS INTO THE AREA. THE PRIMARY REGION OF CONCERN WILL BE AREAS ALONG AND SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO DEKALB. THESE STORMS WILL PRODUCE GUSTY WIND AND SMALL HAIL. FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR. THE REMNANTS OF THE FRONT WILL CONTINUE ACROSS THE REGION AS THE NEXT WEATHER F DISTURBANCE MOVES THROUGH. THIS WILL PROVIDE SUFFICIENT LIFT FORTHE DEVELOPMENT OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 1, 6:54 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD HATTIESBURG 31.31N 89.31W
06/01/2004 FORREST MS LAW ENFORCEMENT
HOMES AND BUSINESSES FLOODED. MULTIPLE ROADS CLOSED.
0600 AM FLASH FLOOD 43 N PURVIS 31.76N 89.41W
06/01/2004 COVINGTON MS EMERGENCY MNGR
MULTIPLE HOUSES UNDER WATER. ROADS CLOSED. TWO HOUSES
FLOODED.
&&
XXXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:47 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 58 min |
| Jun 1, 5:49 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 56 min |
| Jun 1, 6:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 51 min |
| Jun 1, 8:50 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 30 min |
| Jun 1, 8:55 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 4 hr |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 45 min |
| Jun 1, 10:01 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 19 min |
| Jun 1, 10:38 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.